Thunderstorm Wind, Bingham
- When
- August 29, 5:20 PM MST to 5:30 PM MST
- Where
- Bingham County, Atomic City
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.430, -112.820
Atomic City INL site recorded 62 mph wind gust.
Many locations recorded over 60 mph wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Many locations recorded over 60 mph wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 29, 1:13 PM MST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 213 PM MDT SAT AUG 29 2015 .DISCUSSION...KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THIS EVENING ALONG THE FRONTAL BAND EXTENDING FROM MONTANA SOUTH TOWARDS BURLEY AREA. EXPECTING THIS BAND TO MOVE EAST THROUGH THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS EVENING. COULD SEE SOME GUSTS TO AROUND 50 MPH FROM ISOLATED THUNDERSTORMS BEFORE THE EVENING IS OVER. A FEW SHOWERS MAY LINGER THROUGH SUNDAY MORNING IN THE UPPER SNAKE HIGHLANDS AND ARCO DESERT WITH THE LOW PRESSURE TROUGH MOVING INLAND. SUNDAY IS LOOKING DRIER AND EXPECT ANY SHOWERS TO BE MOVING EAST QUICKLY...BY AFTERNOON MAY BE JUST AN ISOLATED STRAGGLER NEAR THE WYOMING BORDER. TEMPERATURES COOL A GOOD 10 DEGREES SUNDAY AND REMAIN COOL ON MONDAY. SOUTH-SOUTHWEST FLOW BRINGS TEMPERATURES BACK INTO THE LOWER TO MIDDLE 80S TUESDAY AND WEDNESDAY AHEAD OF THE NEXT TROUGH MOVING INTO IDAHO WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. BY THEN TEMPERATURES FALL BACK INTO THE MIDDLE 70S TO NEAR 80. RS && .AVIATION...DEEP SOUTHWEST FLOW USHERING IN SOME MID AND UPPER LEVEL MOISTURE ACROSS THE AREA. A COLD FRONT WILL PUSH THROUGH THE AREA LATER THIS AFTERNOON SO EXPECTING SOME WIND GUSTS AROUND 25 TO 30 KTS ACROSS THE SNAKE PLAIN. WINDS THE FRONT WILL ALSO TRIGGER SOME SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. WHILE CONDITIONS ARE EXPECTED TO REMAIN VFR...SOME BRIEF LOWERED VIS IS POSSIBLE WITH HEAVIER SHOWERS. MODELS SUGGESTING SHOWERS SHOULD TAPER OFF BY THE EARLY MORNING HOURS. HINSBERGER && .FIRE WEATHER...SOUTHWESTERLY FLOW IS STRONG AHEAD OF A DEEP EAST PACIFIC TROUGH. THE FLOW IS BRINGING PLENTY OF MID AND UPPER LEVEL MOISTURE. A COLD FRONT WILL MAKE ITS WAY INTO EAST IDAHO THIS AFTERNOON RESULTING IN GUSTY WINDS AND A FEW SHOWERS/ISOLATED THUNDERSTORMS. SURFACE HUMIDITY WILL DROP AS LOW AS 15 TO 20 PERCENT TODAY. WITH THE COMBINATION OF WINDS AND LOW HUMIDITY...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10PM TONIGHT. BREEZY AND DRY AGAIN TOMORROW WITH A POST-FRONTAL AIRMASS IN PLACE AND PRECIP SHIFTING TO THE EAST. A STRONG GRADIENT REMAINS OVER THE CENTRAL MOUNTAINS WITH WIND GUSTS AROUND 25 KTS TOMORROW AFTERNOON...BUT MIN HUMIDITY REMAINING NEAR 20 PERCENT IMPACTING DECISION NOT TO ISSUE FIRE HEADLINES FOR TOMORROW. NEXT SYSTEM DROPS INTO SOUTHEAST IDAHO THURSDAY AND FRIDAY. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR IDZ410-413-422- 427-475-476. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 421 PM MDT SAT AUG 29 2015 IDZ019-020-032-292315- UPPER SNAKE RIVER PLAIN ID-LOST RIVER/PASHIMEROI ID- UPPER SNAKE HIGHLANDS ID- 421 PM MDT SAT AUG 29 2015 ...WINDS IN EXCESS OF 40 MPH FOR WESTERN JEFFERSON...NORTHWESTERN BINGHAM...SOUTHWESTERN CLARK...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 515 PM MDT... AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHEAST INL. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUBOIS...TERRETON...MUD LAKE...NORTHWEST INL...SOUTHEAST INL... MONTEVIEW...KETTLE BUTTE AND SMALL. LAT...LON 4426 11215 4355 11239 4355 11290 4422 11289 TIME...MOT...LOC 2220Z 180DEG 0KT 4355 11276 GK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 426 PM MDT SAT AUG 29 2015 IDZ017-022-292300- SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID- 426 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR NORTH CENTRAL CASSIA AND SOUTH CENTRAL MINIDOKA COUNTIES UNTIL 500 PM MDT... AT 426 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLEY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLEY...HEYBURN AND PAUL. LAT...LON 4236 11394 4240 11400 4265 11381 4253 11368 TIME...MOT...LOC 2226Z 211DEG 30KT 4248 11388 TW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 445 PM MDT SAT AUG 29 2015 IDZ021-292315- LOWER SNAKE RIVER PLAIN ID- 445 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN POWER AND NORTHWESTERN BANNOCK COUNTIES UNTIL 515 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABERDEEN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS RESERVOIR...ABERDEEN...SPRINGFIELD...PINGREE AND STERLING. LAT...LON 4311 11251 4278 11301 4288 11317 4327 11275 TIME...MOT...LOC 2244Z 219DEG 45KT 4299 11289 TW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 524 PM MDT SAT AUG 29 2015 IDZ017-021-300000- LOWER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID- 524 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN POWER...SOUTHEASTERN BLAINE AND EAST CENTRAL MINIDOKA COUNTIES UNTIL 600 PM MDT... AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF MINIDOKA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAR TRAP AIRPORT AND PILAR BUTTE. LAT...LON 4298 11295 4273 11340 4280 11351 4316 11319 TIME...MOT...LOC 2323Z 214DEG 38KT 4290 11330 TW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT SAT AUG 29 2015 IDZ017-020-021-300030- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- EASTERN MAGIC VALLEY ID- 545 PM MDT SAT AUG 29 2015 ...WINDS IN EXCESS OF 40 MPH FOR NORTHWESTERN BINGHAM...NORTHWESTERN POWER...SOUTHEASTERN BLAINE AND SOUTHEASTERN BUTTE COUNTIES UNTIL 630 PM MDT... AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATOMIC CITY. LAT...LON 4292 11305 4303 11336 4354 11280 4332 11266 TIME...MOT...LOC 2344Z 214DEG 40KT 4307 11309 GK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 548 PM MDT SAT AUG 29 2015 IDZ020-021-300030- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- 548 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR JEFFERSON...SOUTHWESTERN MADISON... NORTHWESTERN BINGHAM...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 630 PM MDT... AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TABER. THIS STORM HAS JUST COLLASPED AND SENT OUT A LINE OF STRONG WIND WITH GUSTS UP TO 50 MPH MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... IDAHO FALLS...RIGBY...LORENZO...TERRETON...UCON...MENAN...ROBERTS... LEWISVILLE...MUD LAKE...HAMER...SOUTHEAST INL...MONTEVIEW...ARCHER... ROSE...CENTRAL INL...KETTLE BUTTE...SAGE JUNCTION...OSGOOD...THORNTON AND EAST BUTTE. LAT...LON 4323 11233 4354 11296 4405 11258 4376 11167 TIME...MOT...LOC 2345Z 180DEG 0KT 4332 11251 TW
The Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
5 thunderstorm wind. Local standard time, as filed.
Atomic City INL site recorded 62 mph wind gust.
A 65 mph wind gust was recorded at the Materials Fuels Complex ARL site at INL.
A 67 mph wind gust was recorded at the Kettle Butte ARL site at INL.
A 65 mph wind gust was recorded at the Raft River ITD site.
A 63 mph wind gust was recorded at the Rover ARL ITD site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600310, 600327, 600328, 600330, 600329.